Osaka Journal of Mathematics

Reconstructible graphs, simplicial flag complexes of homology manifolds and associated right-angled Coxeter groups

Tetsuya Hosaka

Full-text: Open access

Abstract

In this paper, we investigate a relation between finite graphs, simplicial flag complexes and right-angled Coxeter groups, and we provide a class of reconstructible finite graphs. We show that if $\Gamma$ is a finite graph which is the 1-skeleton of some simplicial flag complex $L$ which is a homology manifold of dimension $n \ge 1$, then the graph $\Gamma$ is reconstructible.

Article information

Source
Osaka J. Math., Volume 52, Number 4 (2015), 1173-1181.

Dates
First available in Project Euclid: 18 November 2015

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1447856039

Mathematical Reviews number (MathSciNet)
MR3426635

Zentralblatt MATH identifier
1335.57008

Subjects
Primary: 57M15: Relations with graph theory [See also 05Cxx] 05C10: Planar graphs; geometric and topological aspects of graph theory [See also 57M15, 57M25] 20F55: Reflection and Coxeter groups [See also 22E40, 51F15]

Citation

Hosaka, Tetsuya. Reconstructible graphs, simplicial flag complexes of homology manifolds and associated right-angled Coxeter groups. Osaka J. Math. 52 (2015), no. 4, 1173--1181. https://projecteuclid.org/euclid.ojm/1447856039


Export citation

References

  • M. Bestvina: The virtual cohomological dimension of Coxeter groups; in Geometric Group Theory, 1 (Sussex, 1991), London Math. Soc. Lecture Note Ser. 181, Cambridge Univ. Press, Cambridge, 1993, 19–23.
  • M. Bestvina: Local homology properties of boundaries of groups, Michigan Math. J. 43 (1996), 123–139.
  • J.A. Bondy and R.L. Hemminger: Graph reconstruction–-a survey, J. Graph Theory 1 (1977), 227–268.
  • N. Bourbaki: Groupes et Algebrès de Lie, Masson, Paris, 1981.
  • M.R. Bridson and A. Haefliger: Metric Spaces of non-Positive Curvature, Springer, Berlin, 1999.
  • K.S. Brown: Buildings, Springer, New York, 1989.
  • K.S. Brown: Cohomology of Groups, Springer, New York, 1982.
  • M.W. Davis: Groups generated by reflections and aspherical manifolds not covered by Euclidean space, Ann. of Math. (2) 117 (1983), 293–324.
  • M.W. Davis: Nonpositive curvature and reflection groups; in Handbook of geometric topology, North-Holland, Amsterdam, 2002, 373–422.
  • M.W. Davis: The cohomology of a Coxeter group with group ring coefficients, Duke Math. J. 91 (1998), 297–314.
  • M.W. Davis: Poincaré duality groups; in Surveys on Surgery Theory, 1, Princeton Univ. Press, Princeton, NJ, 1999, 167–193.
  • A.N. Dranishnikov: On the virtual cohomological dimensions of Coxeter groups, Proc. Amer. Math. Soc. 125 (1997), 1885–1891.
  • F.T. Farrell: Poincaré duality and groups of type (FP), Comment. Math. Helv. 50 (1975), 187–195.
  • R. Geoghegan and P. Ontaneda: Boundaries of cocompact proper $\mathrm{CAT}(0)$ spaces, Topology 46 (2007), 129–137.
  • M. Gromov: Hyperbolic groups; in Essays in Group Theory, Math. Sci. Res. Inst. Publ. 8, Springer, New York, 1987, 75–263.
  • M. Gromov: Asymptotic invariants of infinite groups; in Geometric Group Theory, 2 (Sussex, 1991), London Math. Soc. Lecture Note Ser. 182, Cambridge Univ. Press, Cambridge, 1993, 1–295.
  • T. Hosaka: On the cohomology of Coxeter groups, J. Pure Appl. Algebra 162 (2001), 291–301.
  • T. Hosaka: Determination up to isomorphism of right-angled Coxeter systems, Proc. Japan Acad. Ser. A Math. Sci. 79 (2003), 33–35.
  • J.E. Humphreys: Reflection Groups and Coxeter Groups, Cambridge Univ. Press, Cambridge, 1990.
  • P.J. Kelly: A congruence theorem for trees, Pacific J. Math. 7 (1957), 961–968.
  • B. Manvel: On reconstruction of graphs, Ph.D. thesis, University of Michigan (1988).
  • B.D. McKay: Computer reconstruction of small graphs, J. Graph Theory 1 (1977), 281–283.
  • B.D. McKay: Small graphs are reconstructible, Australas. J. Combin. 15 (1997), 123–126.
  • G. Moussong: Hyperbolic Coxeter groups, Ph.D. thesis, Ohio State Univ. (1988).
  • J.R. Munkres: Elements of Algebraic Topology, Addison-Wesley, Menlo Park, CA, 1984.
  • A. Nijenhuis: Note on the unique determination of graphs by proper subgraphs, Notices Amer. Math. Soc. 24 (1977), A-290.
  • F. Quinn: Problems on homology manifolds; in Exotic Homology Manifolds–-Oberwolfach 2003, Geom. Topol. Monogr. 9, Geom. Topol. Publ., Coventry, 2006, 87–103.
  • D. Radcliffe: Unique presentation of Coxeter groups and related groups, Ph.D. thesis, Univ. of Wisconsin–Milwaukee (2001).